MAUDE Adverse Event Report: ABBOTT IDENTITY ADX XL DR; IMPLANTABLE PACEMAKER PULSE GENERATOR

ABBOTT IDENTITY ADX XL DR; IMPLANTABLE PACEMAKER PULSE GENERATOR
Model Number 5386
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
During device explant due to normal battery depletion, it was reported there was difficulty disconnecting the right ventricular lead and right atrial leads from the device header, leading to a prolonged procedure time.A different hex wrench was used to successfully disconnect the leads and to resolve the event.The patient was stable following the procedure and there were no adverse consequences.
 
Additional Manufacturer Narrative
The reported event of difficulty untightening both setscrews to remove the leads was confirmed.Analysis revealed that calcified blood was filling the ventricular setscrew inset.The calcified blood was preventing the wrench from engaging the setscrew inset to untighten the setscrew.Wrenches cannot penetrate the calcified blood.The wrench stripped the portions of the inset it came in contact with.The use of other tools managed to engage enough of the stripped inset to untighten the setscrew.The blood came through holes punched through the septum by the torque wrench at time of implant.Analysis of the atrial setscrew found the user of the wrench was had difficulty aligning the wrench so that it would drop into the setscrew inset to engage and untighten the setscrew.This setscrew was normal with no calcified blood filling it.

Brand Name
IDENTITY ADX XL DR
Common Device Name
IMPLANTABLE PACEMAKER PULSE GENERATOR
Manufacturer (Section D)
ABBOTT
15900 valley view court
sylmar CA 91342
Manufacturer (Section G)
ABBOTT
15900 valley view court
sylmar CA 91342
Manufacturer Contact
sonali arangil
15900 valley view court
sylmar, CA 91342
MDR Report Key15503627
Report Number2017865-2022-39738
Device Sequence Number8132847
Product Code DXY
UDI-Device Identifier05414734006903
UDI-Public05414734006903
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P880086
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/08/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2009
Device Model Number5386
Device Catalogue Number5386
Device Lot Number2957757
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2022
Supplement Date Received by Manufacturer11/03/2022
11/22/2022
Initial Report FDA Received Date09/29/2022
Supplement Report FDA Received Date11/18/2022
12/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/07/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown